Alert archive / Mississippi / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 377, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 18, 1995, 2:03 PM CST for Greene County, Mississippi. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Dec 18, 1995, 2:03 PM CST (20:03 UTC)
- Expired
- Dec 18, 1995, 3:00 PM CST
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Greene County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 777 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 182003 RRA SVRMOB MSC041-182100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 203 PM CST MON DEC 18 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...GREENE COUNTY AT 201 PM...NWS DOPPLER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM IN CENTRAL GREENE COUNTY. THE STORM WAS LOCATED ABOUT 3 MILES NORTHWEST OF LEAKESVILLE. THE STORM WAS MOVING NORTH-NORTHEAST AT 25 MPH AND WILL LIKELY ENTER NORTHWEST WASHINGTON CO ALABAMA BY 3 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 12:51 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 18, 12:51 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CST MON DEC 18 1995 18Z SFC ANALYSIS INDICATES THAT A WARM FRONT HAS PUSHED NORTHWARD INTO LA/MS/AL AND LIES ALONG A POE...LFT LINE AND JUST NORTH OF GPT AND MOB. KMOB REFLECTIVITY DATA ALSO INDICATES A BOUNDARY IN THIS VICINITY WITH THE BULK OF THE STRONGER STORMS NORTH OF THE BOUNDARY. THE POSITION OF THE WARM FRONT WILL LIMIT HEAVY RAINFALL OVER THE COASTAL COUNTIES FOR THE REMAINDER OF THE AFTERNOON AND WILL SWITCH THE FOCUS TO THE INLAND COUNTIES. REGARDLESS OF THE WARM FRONTAL POSITION...COLD FRONT AND WEAK PREFRONTAL TROF WILL MOVE THROUGH THE COASTAL COUNTIES TONIGHT AND MAINTAIN FFW THREAT. DRE
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:20 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 55 min |
| Dec 17, 7:20 PM CST | Severe Thunderstorm Warning | MOB | George | 55 min |
| Dec 17, 7:23 PM CST | Severe Thunderstorm Warning | MOB | Stone | 67 min |
| Dec 17, 8:19 PM CST | Severe Thunderstorm Warning | MOB | George | 26 min |
| Dec 18, 2:48 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 57 min |
| Dec 18, 3:43 PM CST | Flash Flood Warning | MOB | George, Greene, Perry | 6 hr |
| Dec 18, 3:43 PM CST | Flash Flood Warning | MOB | Stone | 6 hr |
| Dec 18, 4:37 PM CST | Severe Thunderstorm Warning | MOB | George | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.